When it comes to personal health and well-being, food supplements play an increasingly prominent role in our society. However, the improper use of these products can lead to consequences for the body, including hypervitaminosis.

In this context, understanding when and how overdose of food supplements can cause unwanted side effects is crucial for distributors and for professionals in the pharmaceutical industry who aim to ensure maximum consumer safety.

When supplements can be harmful

Overdose of dietary supplements can occur when a person takes more than the recommended amounts of certain nutrients, particularly vitamins. In this situation you can find yourself facing the onset of various symptoms, which obviously vary depending on the type of supplement taken and the individual sensitivity.

But let’s take a step back: vitamins, which are essential for our body, are normally absorbed through food or self-produced by the body itself (as in the case of vitamin D after exposure to the sun). However, there are several medical conditions, or special diets, which cause some deficiencies, known as avitaminosis, which are often extremely harmful to human health.

Some of these have plagued humanity for centuries, just think of devastating diseases such as scurvy and pellagra, mainly caused by poor or unbalanced diets. Although the incidence of vitamin deficiencies is lower nowadays, professionals in the industry should be aware of cases of hypervitaminosis.

In this sense, first of all, it is important to assess whether the supplement is of quality in order to prevent situations of risk linked to non-compliant products or products of dubious origin: it is precisely for this reason that food supplements clinically tested and manufactured in a manner conforming to Good Manufacturing Practices (GMPs), such as the products of Cor.Con International, ensure greater safety in terms of efficacy and tolerability, also in association with drugs.

Secondly, you should consult your health care professional to identify any specific problems that may arise while you are taking them.

Side effects of supplements: the specific risks of hypervitaminosis

Vitamins are universally recognized for their benefits, however, over-use of supplements can lead to hypervitaminosis. Indeed, fat-soluble vitamins, such as ADand K, accumulating in the liver and adipose tissue, are particularly complex to eliminate.

The side effects of overdose and symptoms of hypervitaminosis can range from minor gastrointestinal disorders such as nausea and diarrhoea to more severe problems such as liver damage and kidney changes. For example, hypervitaminosis A can cause headaches, vomiting and numbness, while hypervitaminosis D can increase blood calcium levels, causing intense thirst and severe abdominal pain.

Simply put, intoxication from supplements is a serious condition that can manifest with acute or chronic symptoms, depending on the level of overdose and the time of exposure. In this sense, it is crucial for medical professionals to recognize warning signals in order to intervene in a timely manner. However, it is important not be overly alarmed: with conscious and wise use and proper physiological modulation, in fact, there is no risk.

Conclusion

In conclusion, is it true that too many supplements damage your liver? Although supplements are generally safe when used correctly, it is clear in excess quantities they may be harmful to the liver system. Industry professionals should educate consumers about the importance of following recommended doses and consulting a doctor before starting any new regimen of supplements, especially in pre-existing conditions.

Promoting the responsible and informed use of these products is essential to prevent side effects and ensure the health of consumers. Continuous training and placement on the market of supplements that conform to good manufacturing practices and are clinically tested are key elements in reducing the risks associated with overdose.